Jump to content

masonburgess, Hey, y’all.


masonburgess

Recommended Posts

masonburgess

 

Been lurking for a month or so and decided to post and engage because I think it can only help me. 
 

I don’t have the longest or most complex history with medication, but I could definitely use a bit of insight. 
 

I could start with what led me to meds, etc, but I’ll keep it short and sweet. Depression/Anxiety started after a bad first (and final for that drug) trip. No crazy visuals, talking to walls, none of that. Just brought on insane fear that I had never felt. It stuck for years, from about 20 - 23. Eventually just got back to my old self. It was the biggest relief.

 

I had a series of panic attacks at 24, nothing really brought them on, they just happened. They zapped my entire self esteem, all my passions, feelings for loved ones, all sentimentality, everything became a fear. From hearing cursing to loud noises to anything you can think of. I went to a psychiatrist and was prescribed generic Lexapro (escitalopram) 5mg. Over my med career I was also prescribed Abilify, Bupropion and Wellbutrin. 
 

The first few days felt like a miracle. Hell, I felt better than I had since I was 18. But the efficacy went down quick. Bumped up to 10mg, 20mg... crossing my fingers the entire time. I just kept getting worse and worse, but I felt even more emotionally flat. I went from 5mg to 20 over probably 3 months, and about a year after I started I started to taper. I just ******* HAD to get off and see how I felt because who I felt was unrecognizable. Now, I did this over just under 7 months. Went down to about 1.5-2mg (damn tiny pills were hard to cut) and just stopped. 
 

The only true physical withdrawal symptoms I got was some weird heaviness in my eyes, hard to explain. And I got some hot flashes for about a week. Very tired but restless, couldn’t stay asleep. I had one night where I got crazy hot flashes, insane brain fog, felt like I was in space, head tingles... but that night I felt like myself. Like my old brain was returned to me. Every anxiety, hangup, tick, G O N E. This was fuel for me to quit and stay off. 
 

Obviously this was short lived otherwise I wouldn’t be making this post. Following that, insanely emotional, started obsessing over death, true existential breakdown. Even better, I had just started a new job. This was about 6 weeks ago. About a week after I quit completely I was prescribed Wellbutrin. Felt awesome for two days, third day I was legitimately suicidal for the first time in my life. Scared the hell out of me. Stopped taking it after the third day. 
 

Since then it has been up and down. I haven’t gotten quite that low since, but damn have I got close. I’d say 6/7 days I am down and out. I get things done, put in a smile, but I feel like an alien.
 

However, the past week or so I am less in pain about it. All the ticks and strange anxieties and obsessions (and I mean obsessions) about things that shouldn’t bother me are there 24/7. But, they’re bothering me less... I still would chase them out of my apartment with a knife if they were physical beings, but I think that’s an improvement? I don’t know. Since I completely stopped the medication I’ve had two days that were like a breath of fresh air. Honestly still not that great, but I felt like I could actually relax and enjoy things for a second. I’m hoping those days turn into weeks. 
 

At this point I don’t even want to be happy. I just want to be stable and just enjoy one single moment a day. 
 

oh and yeah, I am in therapy. Spotty schedule because I’m broke, but I’m in Internal Family Systems therapy. It’s been incredibly helpful.

 

thank you for any and all advice. I just want to be able to sit on my couch and listen to music again. Oh, and not think about death 95% of my time awake.  

Edited by manymoretodays
removed my mod note
Link to post
  • Altostrata changed the title to masonburgess, Hey, y’all.
  • Moderator
manymoretodays

Hello masonb,

And finally, eh.......welcome aboard.

Yes, I would say it sounds like WD(withdrawal), and often something that we are not warned about, when we are prescribed these pills, nor the dependencies that come with them.  Then often, it is not just something that happens in those first few weeks after the discontinuation of an AD(antidepressant), and does take on a protracted nature.......as you've experienced.

 

It does sound like you may have already read and related to some of the information here.  Which is great.  So glad you joined us.

 

So with that last taper, sounds like you went from 20 mg of Lexapro to 0 mg, jumping off at 1.5-2mg.

 

And oh, so hoping that this week, you are still having a good sense of improvement as well. 

 

Really helpful, would be to have you do a signature.  It's different from the initial profile information that you gave, and puts what you've given in your narrative, into a condensed form, that will be then viewable below your posts, wherever you post.

 

What we're looking for, and the how to do, on that can be found here:  Please summarize your withdrawal history in your signature

 

 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.
 
We often see stabilization, or healing/recovery come in ups and downs, or waves of WD symptoms, then followed by the relief of windows, or more symptom free periods.  This is really common.  And I think, a good sign of recovery.....or that the nervous system is beginning to heal.  It can take time, patience, and the adoption of lots of non-drug coping practices.  And that is great that you have felt the benefit of doing the Internal Family Systems Therapy, which yes, would be considered non-drug coping.
And it can be helpful also to be with others who are experiencing the same kind of symptoms, and who also do understand that WD is not always easy, and indeed, often can and does persist with a protracted nature.
 
 
and I'm certain you may find some of the symptoms you've experienced in that pdf list, taken from the first copy, of this doctors book about tapering and withdrawal
 
The panics, the alien feelings........so familiar to many of us here, who have been through it, or are going through it presently. 
So, I do so hope you will feel at home, and feel supported here.
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.  

 

Omega-3 fatty acids (fish oil) 

 

Do just try one new at a time though, and start low.  That way you'll have some idea of how you respond, and will know what you are responding too.

 

This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here, give updates, and just keep a record of your journey to healing, and also communicate with other members and staff too.

 

Welcome again......thank you so much for your patience.

 

Love, peace, healing, and growth,

moderator manymoretodays(mmt)

 
 
Edited by manymoretodays

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to post
Yesyes123

Welcome @masonburgess!

 

How long has it been since you quit lexapro? Maybe reinstatement could still work

July 2015 - Started Escitalopram 10mg (Lexapro) at age 15. Took it everyday until July 2020 (5 Years)

July 2020 - Turned 21 started tapering off until August (TOO FAST TAPER/ ALMOST SAME AS COLD TURKEY)

August 2020 -  Clear Manic episode (nothing absurd or life threatening)

September 2020 - Start feeling a bit weird

October 2020 - Crashed. The absolute worst time of my life. 

Late October 2020 - Reinstated Escitalopram 10mg. Perscribed Antipsychotics (Lithium, Seroquel) REFUSED

Early November 2020 - Psychiatrist wrongly upped the dosage to 15mg. Still taking 15mg / day as of today. 

 

22 January 2021: 

Beginning to stabilize on 15mg/day Escitalopram (Lexapro) 🧠

Taking 25mg Magnesium Citrate 4x per day / 2000mg Vitamin C Prolonged Release + Kiwis + Fresh Fruit / Salmon everyday for Omega3 Fatty Acids

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy